MAUDE Adverse Event Report: CAREFUSION, INC CATHETER ACCESS KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC CATHETER ACCESS KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7280A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer the nurse felt resistance when using the device and also noticed a yellow deposit.Verbatim: prior to (b)(6) 2023, the nurse used the device, that is when she noticed it was more difficult to use and she noticed the yellow deposit.I do not have a date for the first event and i cannot track the patient.In both instances on separate weeks, the device was used for patient care.Both instances we cannot identify the patient.(b)(6) 2023 incident documented under pr 7584005.Additional information received via phone call with customer (b)(6) 2023 spoke with customer as she called to follow up per our email received, we spoke at length and she provided the following details.The resistance customer experienced was getting the access tip fitted into the catheter valve, it was more difficult to put the access tip into the valve but they were able to eventually get it connected and did not experience any leaking and there was no patient impact.There were no suction issues.Similar issue was reported with this pr as we don't have photos-provided pic is of the access tip.Yellow deposits observed on access tip.
 
Additional Manufacturer Narrative
Pr 7655204 initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a180104.Patient problem code: f26.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: four samples of lot 0001478174 were provided to our quality team for investigation.During the visual inspection, a yellow substance observed in the surface of all four access dilators; therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001478174 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.A verification was performed to the mold that is used to manufacture this component and it was observed that there is no evidence that the mold or the molding process are contributing to the presence of foreign matter in the component.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported by the customer the nuse felt resistance when using the device and also noticed a yellow deposit.Verbatim: prior to (b)(6) 2023, the nurse used the device, that is when she noticed it was more difficult to use and she noticed the yellow deposit.I do not have a date for the first event and i cannot track the patient.In both instances on separate weeks, the device was used for patient care.Both instances we cannot identify the patient.Additional information received via phone call with customer (b)(6) 2023, (b)(6) 2023 spoke with customer as she called to follow up per our email received, we spoke at length and she provided the following details.The resistance customer experienced was getting the access tip fitted into the catheter valve, it was more difficult to put the access tip into the valve but they were able to eventually get it connected and did not experience any leaking and there was no patient impact.There were no suction issues.Similar issue was reported with this pr as we don't have photos-provided pic is of the access tip.Yellow deposits observed on access tip.

Brand Name
CATHETER ACCESS KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16770444
Report Number9680904-2023-00019
Device Sequence Number6436907
Product Code DWM
UDI-Device Identifier10885403502408
UDI-Public(01)10885403502408
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model Number50-7280A
Device Catalogue Number50-7280A
Device Lot Number0001478174
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown